MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ELITE ADAPTIVE FLUIDICS BASIC PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS ELITE ADAPTIVE FLUIDICS BASIC PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5115-2
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.Manufacturing and sterilization record were reviewed and found to be in acceptable.The investigation of this event is on going.
 
Event or Problem Description
The user facility in germany reported that a piece of the silicon-sleeve entered the patient''s eyes during the procedure.It was reported that it was badly punched-out.The piece was removed by the surgeon without any difficulties.
 
Additional Manufacturer Narrative
The product has been requested but not yet received.Scar 2024-02 was issued to the vendor's supplier.Vendor confirmed that product is related to scar 2024-02.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.The investigation is still ongoing.
 
Additional Manufacturer Narrative
One card board box was returned containing two bl5115-2 pack labels, one empty dp5531 pouch and two yellow irrigation sleeves.It cannot be determined which bl5115-2 pack the sleeves belong to.Visual inspection found both sleeves dirty with particulates all over.Microscopic examination was performed.The first irrigation sleeve has what looks like a divot or scoop of material missing just before the entrance into the shaft from the hub.The missing piece of material is similar in size, shape and color to the sleeve and was found stuck to the inside wall of the shaft.The second irrigation sleeve was found to have what looks like a piece of the shaft or a remnant of a hole punch that is stuck to the inside wall of the shaft.The sleeves were sent to the vendor for investigation.Manufacturing and sterilization records were reviewed and found to be acceptable.At this time, no remedial, corrective, preventive or field safety corrective action is required.The investigation of this event is on going.
 
Additional Manufacturer Narrative
The product was sent to the vendor for evaluation.The evaluation results: the sleeve was returned with the irrigation holes at the correct location.A circular piece punched out form irrigation hole was seen inside the sleeve tube.The batch history review showed no abnormality was found.This is the first report for lot number 177706.This report is filed as a functional defect since the report of a circular silicon piece punched out form the irrigation hole was left in the sleeve was confirmed.This investigation is complete.

Brand Name
STELLARIS ELITE ADAPTIVE FLUIDICS BASIC PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key19313096
Report Number0001920664-2024-00071
Device Sequence Number19585552
Product Code HQC
UDI-Device Identifier00757770058853
UDI-Public(01)00757770058853(17)250511
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2025
Device Model NumberBL5115-2
Device Lot NumberX5413
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/05/2024
08/01/2024
09/09/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date07/02/2024
08/23/2024
09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown